MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B421
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure (b)(6) 2022 and barbed suture was used.During the procedure, the surgeon felt the wound is a bit loosen after passing through the tissue and pulling the suture comparing to previous experience and opined that the barb didn't anchor the tissue well.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: could you please clarify if the issue was related to the surface of the suture? or [ans: surface of the suture] did the issue was breakage needle? no.Please provide more details about the issue? [ans: surgeons experienced the barbs are smaller than usual (the previous lot).They would like to investigate the strength and barbs size of this batch of stratafix suture].Could you please confirm how many devices present the issue?4 pcs.Could you please confirm if the patient suffer from any sign or consequence due to the issue? please provide more details: unknown.Did any dehiscence present to the patient? please clarify.No.Device analysis: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one sealed packet that pertains to product code sxpp1b421 was received for evaluation, in order to evaluate the condition of the returned samples, the packet was opened, and the swage and attachment area was noted as expected.The suture was examined, and the barbs were present along the strand; also, 10 barbs were measured, and all barbs met with the requirements.In addition, the loops were as expected.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch sebcpq , sxpp1b421 and no non-conformances were identified.Trade name - irgacare® active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.Events reported: 2210968-2022-08445, 2210968-2022-08447, 2210968-2022-08448.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/2/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one suture piece that pertains to product code sxpp1b421 was received for evaluation.During the visual inspection of the sample received a lineal cut at the ends possibly caused by a surgical instrument could be observed.After further evaluation crimping marks were observed on the surface suture possibly caused by a surgical instrument.In addition, barbs were found on the suture piece and no functional test could be performed due to the sampling condition received.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in the complaint trending that is reviewed on a regular basis to determine if further action is necessary.Events reported: 2210968-2022-08445, 2210968-2022-08447, 2210968-2022-08446, 2210968-2022-08448.

Brand Name
SFX SPI PDS+ UNI VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15608042
Report Number2210968-2022-08446
Device Sequence Number14012318
Product Code NEW
UDI-Device Identifier10705031235922
UDI-Public10705031235922
Combination Product (Y/N)Y
Initial Reporter CountryHK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberSXPP1B421
Device Catalogue NumberSXPP1B421
Device Lot NumberSEBCPQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown